MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12836
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the top portion of the flexor shuttle tibial guiding sheath separated inside the patient's vasculature upon insertion in the right femoral artery.A carotid artery stent placement procedure was being performed.According to the initial reporter, the patient's vasculature was neither tortuous nor calcified.At the time of separation, a 5fr (french) select catheter and a vtk catheter were being utilized through the complaint device.The procedure was completed after changing out the complaint device for an 8fr x 70 device.No interventions, additional procedures or adverse effects were reported in association with this occurrence.A section of the device did not remain inside the patient¿s body.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufacture instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The ifu states as a warning ¿before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.¿ furthermore, it states ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two potentially related nonconforming events which could contribute to this failure mode.The first was for splitting flares during the flaring process and were scrapped.The second was for unsecure fittings, that was reworked.It should be noted there were no other reported complaints for this lot number.The device was returned for investigation with the tuohy-borst removed and the dilator inserted through both the connecting cap and sheath tubing.The proximal hub is disconnected from the sheath flare.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7732111
Report Number1820334-2018-02297
Device Sequence Number2541887
Product Code DYB
UDI-Device Identifier00827002128361
UDI-Public(01)00827002128361(17)210119(10)8521279
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2021
Device Model NumberG12836
Device Catalogue NumberKSAW-8.0-38-90-RB-SHTL-HC
Device Lot Number8521279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer10/03/2018
03/23/2020
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date10/25/2018
03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1